You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
New Congruences for the Bernoulli Numbers
Jonathan W. Tanner and Samuel S. Wagstaff, Jr.
Mathematics of Computation
Vol. 48, No. 177 (Jan., 1987), pp. 341-350
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2007895
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We prove a new congruence for computing Bernoulli numbers modulo a prime. Since it is similar to Vandiver's congruences but has fewer terms, it may be used to test primes for regularity efficiently. We have programmed this test on a CYBER 205 computer. Fermat's "Last Theorem" has been proved for all exponents up to 150000.
Mathematics of Computation © 1987 American Mathematical Society